Pain Pills May Cause ED

man-taking-pill-vertIt’s a familiar story. In the middle of the work day, you’re concentrating on meeting the deadline for a major project, and the stress of everything delivers you a dull, but gradually building headache. The knee-jerk reaction will probably be to find some kind of pain pills such as Tylenol or Advil as soon as possible. However, a study in the Journal of Urology suggests you may want to find some other remedy.

The study revealed men who used non-steroidal anti-inflammatory drugs (NSAIDs) regularly (at least three times per day) were 2.4 times more likely to experience erectile dysfunction. The study examined 81,000 men and their inability to achieve an erection after taking a certain amount of pain pills/NSAIDs.

Since many researchers link erectile dysfunction and heart health, the team led by Dr. Joseph Gleason figured aspirin would help circulation and arterial issues in the penis. However, Gleason said that NSAIDs blocked chemicals needed for an erection to occur, such as prostaglandins. The team concluded that the link between pain pills and erectile dysfunction is still too early to claim, but it does seem strong.

The other co-author of the study, Steven Jacobsen, M.D., Ph.D., director of research at Kaiser Permanente Southern California, also stated that men should not abandon their aspirin if the pills are prescribed by a doctor. Be sure to consult your doctor before stopping any medications, but you can adjust your lifestyle habits such as diet and alcohol intake to help combat any sexual dysfunction.

Contact Erectile Doctor at (888) 801-0366 for more information on erectile dysfunction. You can also click here to schedule a time to speak with our experts.

Author Info

Erectile Doctor

No Comments

Post a Comment